Alert archive / Colorado / Wind Chill Advisories in 2011

Wind Chill Advisory 4, NWS Denver/Boulder, CO

February 1, 20118 counties in Colorado

NWS Denver/Boulder, CO issued this wind chill advisory at Feb 1, 2011, 3:25 PM MST for 8 counties in Colorado. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Feb 1, 2011, 3:25 PM MST (22:25 UTC)
Expired
Feb 2, 2011, 9:00 AM MST
In force
18 hr
Issued by
NWS Denver/Boulder, CO

Counties Adams County, CO, Arapahoe County, CO, Boulder County, CO, Broomfield County, CO, Denver County, CO, Douglas County, CO, Elbert County, CO, Jefferson County, CO

The radar

The Denver radar (KFTG), 23 km from the middle of the area, began a volume at 22:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 10.4 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2011-02-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2011-02-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -79 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
720 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
-79 m²/s²
0-3 km storm-relative helicity
-65 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

142 
WWUS45 KBOU 012225
WSWBOU

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
325 PM MST TUE FEB 1 2011

...ANOTHER BITTERLY COLD NIGHT ON THE PLAINS OF NORTHEAST COLORADO...

.THE COMBINATION OF TEMPERATURES 15 TO 25 BELOW ZERO AND NORTH
WINDS OF 10 TO 25 MPH WILL CONTINUE TO PRODUCE DANGEROUSLY COLD
WIND CHILLS ON THE PLAINS OF NORTHEAST COLORADO THROUGH WEDNESDAY
MORNING. WIND CHILLS ARE NOT EXPECTED TO BE AS SEVERELY COLD NEAR
THE FOOTHILLS IN THE DENVER METRO AREA AND ON THE PALMER
DIVIDE. HOWEVER WIND CHILL VALUES WILL STILL BE COLD ENOUGH TO
WARRANT A WIND CHILL ADVISORY IN THESE AREAS.
 
WITH THE LIKELIHOOD OF RECORD LOW TEMPERATURES TONIGHT WATER
PIPES ARE IN DANGER OF FREEZING...ESPECIALLY THOSE INSIDE POORLY
INSULATED EXTERIOR WALLS. TO REDUCE THE RISK OF FREEZING AND
BREAKAGE ALLOW WATER TO DRIP FROM FAUCETS AT A SLOW RATE.

COZ039>041-020630-
/O.CAN.KBOU.WC.W.0002.000000T0000Z-110202T1300Z/
/O.NEW.KBOU.WC.Y.0004.110201T2225Z-110202T1600Z/
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
INCLUDING THE CITIES OF...ARVADA...BOULDER...GOLDEN...LAKEWOOD...
LONGMONT...AURORA...BRIGHTON...CITY OF DENVER...
DENVER INTERNATIONAL AIRPORT...HIGHLANDS RANCH...LITTLETON...
PARKER...CASTLE ROCK...ELBERT...FONDIS...KIOWA...LARKSPUR
325 PM MST TUE FEB 1 2011

...WIND CHILL ADVISORY IN EFFECT UNTIL 9 AM MST WEDNESDAY...
...WIND CHILL WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM MST WEDNESDAY. THE WIND
CHILL WARNING HAS BEEN CANCELLED. 

* TIMING...BITTER COLD WIND CHILLS ARE EXPECTED TONIGHT IN THE
  GREATER DENVER METRO AREA AND THE PALMER DIVIDE SOUTH OF DENVER.

* WIND/WIND CHILL VALUES...NORTH WINDS UP TO 10 MPH AND TEMPERATURES
  15 TO 25 BELOW ZERO WILL PRODUCE WIND CHILLS DOWN TO AS LOW AS
  30 BELOW ZERO BY MORNING.

* IMPACTS...WIND CHILLS THIS COLD CAN CAUSE FROSTBITE TO EXPOSED
  SKIN IN AS LITTLE AS 30 MINUTES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THE COMBINATION OF VERY COLD AIR AND
WIND WILL CREATE VERY LOW WIND CHILL VALUES. THIS COULD RESULT IN
FROST BITE TO EXPOSED SKIN IN AS LITTLE AS 30 MINUTES. IF YOU MUST
VENTURE OUTDOORS...DRESS WARMLY IN LAYERS INCLUDING A HAT...EAR
MUFFS...A SCARF AND MITTENS. IF YOU WILL BE TRAVELING BE SURE TO
CARRY ALONG WITH YOU ADDITIONAL WARM CLOTHING INCLUDING A BLANKET.

&&

$$

COZ030-031-033-034-012330-
/O.CAN.KBOU.WC.W.0002.000000T0000Z-110202T1300Z/
JACKSON COUNTY BELOW 9000 FEET-
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-
INCLUDING THE CITIES OF...GOULD...NORTH PARK...RAND...SPICER...
WALDEN...EAST SLOPES PARK AND NORTHERN GORE RANGES...GORE PASS...
RABBIT EARS PASS...CAMERON PASS...
LARAMIE AND MEDICINE BOW MOUNTAINS...RABBIT EARS RANGE...
ROCKY MOUNTAIN NATIONAL PARK...WILLOW CREEK PASS...
BERTHOUD PASS...BRECKENRIDGE...EAST SLOPES MOSQUITO RANGE...
EAST SLOPES SOUTHERN GORE RANGE...EISENHOWER TUNNEL...
INDIAN PEAKS...KENOSHA MOUNTAINS...MOUNT EVANS...
WILLIAMS FORK MOUNTAINS...WINTER PARK
325 PM MST TUE FEB 1 2011

...WIND CHILL WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DENVER HAS CANCELLED THE WIND
CHILL WARNING FOR THE MOUNTAINS AND HIGH VALLEYS OF NORTH CENTRAL
COLORADO. LIGHTER WINDS OVERNIGHT ARE NOT EXPECTED TO PRODUCE WIND
CHILLS VALUES COLD ENOUGH TO WARRANT A WARNING. HOWEVER WITH THE
BITTERLY COLD AIR TEMPERATURES EXPECTED OVERNIGHT...PEOPLE
VENTURING OUTDOORS SHOULD DRESS WARMLY IN LAYERS INCLUDING A
HAT...EAR MUFFS...A SCARF AND MITTENS. IF YOU WILL BE TRAVELING BE
SURE TO CARRY ALONG WITH YOU ADDITIONAL WARM CLOTHING INCLUDING A
BLANKET.

$$

COZ038-042>051-020630-
/O.EXT.KBOU.WC.W.0002.000000T0000Z-110202T1900Z/
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
INCLUDING THE CITIES OF...FORT COLLINS...HEREFORD...LOVELAND...
NUNN...BRIGGSDALE...GROVER...PAWNEE BUTTES...RAYMER...STONEHAM...
EATON...FORT LUPTON...GREELEY...ROGGEN...BRUSH...FORT MORGAN...
GOODRICH...WIGGINS...BENNETT...BYERS...DEER TRAIL...LEADER...
AGATE...HUGO...LIMON...MATHESON...FORDER...KARVAL...KUTCH...
PUNKIN CENTER...CROOK...MERINO...STERLING...PEETZ...AKRON...
COPE...LAST CHANCE...OTIS...JULESBURG...OVID...SEDGWICK...
AMHERST...HAXTUN...HOLYOKE
325 PM MST TUE FEB 1 2011

...WIND CHILL WARNING NOW IN EFFECT UNTIL NOON MST WEDNESDAY...

* TIMING...DANGEROUSLY COLD WIND CHILLS CAN BE EXPECTED AGAIN
  TONIGHT AND WEDNESDAY MORNING ON THE PLAINS OF NORTHEAST
  COLORADO.

* WIND/WIND CHILL VALUES...NORTH WINDS OF 10 TO 20 MPH AND GUSTS
  TO 30 MPH WILL PRODUCE WIND CHILLS DOWN TO AS LOW AS 35 BELOW
  ZERO. 

* IMPACTS...WIND CHILL VALUES THIS COLD CAN CAUSE FROSTBITE TO
  EXPOSED SKIN IN AS LITTLE AS 20 MINUTES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
WIND WILL CREATE DANGEROUSLY COLD WIND CHILL VALUES. THIS WILL
RESULT IN FROST BITE AND POSSIBLY LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...DRESS 
WARMLY IN LAYERS INCLUDING A HAT...EAR MUFFS...A SCARF AND
MITTENS. IF YOU WILL BE TRAVELING BE SURE TO CARRY ALONG WITH YOU
ADDITIONAL WARM CLOTHING INCLUDING A BLANKET.

&&

$$
BAKER
2 follow-up statements
236 
WWUS45 KBOU 020441
WSWBOU

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
941 PM MST TUE FEB 1 2011

...ANOTHER BITTERLY COLD NIGHT ON THE PLAINS OF NORTHEAST
COLORADO...

.WITH VERY COLD TEMPERATURES SETTLING OVER THE NORTHEAST COLORADO
PLAINS TONIGHT...WINDS AS LIGHT AS 10 TO 15 MPH WILL BE ENOUGH TO
PRODUCE DANGEROUSLY COLD WIND CHILL VALUES. AT 9 PM...TEMPERATURE
READINGS ACROSS THE PLAINS RANGED FROM 5 BELOW ZERO AT STERLING TO
13 BELOW ZERO AT DENVER INTERNATIONAL AIRPORT TO 15 BELOW ZERO AT
NATURAL FORT...NEAR THE WYOMING BORDER. WINDS ALONG THE I-25
CORRIDOR WERE GENERALLY OUT OF THE NORTH AT 5 TO 10 MPH WHILE ON
THE NORTHEAST PLAINS WINDS RANGED FROM 10 MPH AT AKRON TO 20 MPH
AT LIMON. RESULTING WIND CHILL VALUES WERE 15 TO 30 DEGREES BELOW
ZERO. AS TEMPERATURES CONTINUE COOLING OVERNIGHT...DANGEROUSLY
COLD CONDITIONS WILL PREVAIL.

IN ADDITION TO DANGEROUS CONDITIONS FOR PEOPLE WHO NEED TO BE
OUTSIDE...THE COLD TEMPERATURES MAY CAUSE PROBLEMS FOR WATER PIPES
INSIDE POORLY INSULATED EXTERIOR WALLS. TO REDUCE THE RISK OF
FREEZING PIPES...ALLOW WATER TO DRIP FROM FAUCETS AT A SLOW RATE.

COZ038-042>051-021245-
/O.CON.KBOU.WC.W.0002.000000T0000Z-110202T1900Z/
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
INCLUDING THE CITIES OF...FORT COLLINS...HEREFORD...LOVELAND...
NUNN...BRIGGSDALE...GROVER...PAWNEE BUTTES...RAYMER...STONEHAM...
EATON...FORT LUPTON...GREELEY...ROGGEN...BRUSH...FORT MORGAN...
GOODRICH...WIGGINS...BENNETT...BYERS...DEER TRAIL...LEADER...
AGATE...HUGO...LIMON...MATHESON...FORDER...KARVAL...KUTCH...
PUNKIN CENTER...CROOK...MERINO...STERLING...PEETZ...AKRON...
COPE...LAST CHANCE...OTIS...JULESBURG...OVID...SEDGWICK...
AMHERST...HAXTUN...HOLYOKE
941 PM MST TUE FEB 1 2011

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON MST
WEDNESDAY...

A WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON MST WEDNESDAY. 

* WIND/WIND CHILL VALUES...NORTH WINDS OF 10 TO 20 MPH WILL
  PRODUCE WIND CHILLS OF 30 TO 40 BELOW ZERO.

* IMPACTS...WIND CHILL VALUES THIS COLD CAN CAUSE FROSTBITE TO 
  EXPOSED SKIN IN AS LITTLE AS 20 MINUTES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
WIND WILL CREATE DANGEROUSLY COLD WIND CHILL VALUES. THIS WILL
RESULT IN FROST BITE AND POSSIBLY LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...DRESS
WARMLY IN LAYERS INCLUDING A HAT...EAR MUFFS...A SCARF AND
MITTENS. IF YOU WILL BE TRAVELING BE SURE TO CARRY ALONG WITH YOU
ADDITIONAL WARM CLOTHING INCLUDING A BLANKET.

&&

$$

COZ039>041-021245-
/O.CON.KBOU.WC.Y.0004.000000T0000Z-110202T1600Z/
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
INCLUDING THE CITIES OF...ARVADA...BOULDER...GOLDEN...LAKEWOOD...
LONGMONT...AURORA...BRIGHTON...CITY OF DENVER...
DENVER INTERNATIONAL AIRPORT...HIGHLANDS RANCH...LITTLETON...
PARKER...CASTLE ROCK...ELBERT...FONDIS...KIOWA...LARKSPUR
941 PM MST TUE FEB 1 2011

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM MST
WEDNESDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM MST WEDNESDAY.

* WIND/WIND CHILL VALUES...NORTH WINDS OF 5 TO 15 MPH AND
  TEMPERATURES 15 TO 25 BELOW ZERO WILL PRODUCE WIND CHILLS AS LOW
  AS 20 TO 30 BELOW ZERO BY MORNING.

* IMPACTS...WIND CHILLS THIS COLD CAN CAUSE FROSTBITE TO EXPOSED 
  SKIN IN AS LITTLE AS 30 MINUTES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THE COMBINATION OF VERY COLD AIR AND
WIND WILL CREATE VERY LOW WIND CHILL VALUES. THIS COULD RESULT IN
FROST BITE TO EXPOSED SKIN IN AS LITTLE AS 30 MINUTES. IF YOU
MUST VENTURE OUTDOORS...DRESS WARMLY IN LAYERS INCLUDING A HAT...
EAR MUFFS...A SCARF AND MITTENS. IF YOU WILL BE TRAVELING BE SURE
TO CARRY ALONG WITH YOU ADDITIONAL WARM CLOTHING INCLUDING A
BLANKET.

&&

$$
891 
WWUS45 KBOU 021225
WSWBOU

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
525 AM MST WED FEB 2 2011

...BITTERLY COLD ON THE PLAINS OF NORTHEAST COLORADO...

.VERY COLD TEMPERATURES WILL CONTINUE ACROSS NORTHEASTERN
COLORADO THIS MORNING. LOW TEMPERATURES WILL RANGE FROM 10 TO 20
BELOW ZERO...AND THERE WILL BE ONLY SLOW IMPROVEMENT WITH
TEMPERATURES STILL BELOW ZERO IN MOST PLACES AT NOON. WINDS HAVE
DIMINISHED BUT ARE STILL AROUND 10 MPH IN MANY PLACES ON THE
PLAINS...ENOUGH TO PUSH THE WIND CHILL INTO THE 20 BELOW TO 30
BELOW ZERO RANGE. IN THE DENVER AREA WINDS ARE GENERALLY LESS THAN
10 MPH...BUT FROSTBITE IS STILL A THREAT AT THESE TEMPERATURES.

IN ADDITION TO DANGEROUS CONDITIONS FOR PEOPLE WHO NEED TO BE
OUTSIDE...THE COLD TEMPERATURES MAY CAUSE PROBLEMS FOR WATER PIPES
INSIDE POORLY INSULATED EXTERIOR WALLS. TO REDUCE THE RISK OF
FREEZING PIPES...ALLOW WATER TO DRIP FROM FAUCETS AT A SLOW RATE.

COZ038-042>051-021900-
/O.CON.KBOU.WC.W.0002.000000T0000Z-110202T1900Z/
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
INCLUDING THE CITIES OF...FORT COLLINS...HEREFORD...LOVELAND...
NUNN...BRIGGSDALE...GROVER...PAWNEE BUTTES...RAYMER...STONEHAM...
EATON...FORT LUPTON...GREELEY...ROGGEN...BRUSH...FORT MORGAN...
GOODRICH...WIGGINS...BENNETT...BYERS...DEER TRAIL...LEADER...
AGATE...HUGO...LIMON...MATHESON...FORDER...KARVAL...KUTCH...
PUNKIN CENTER...CROOK...MERINO...STERLING...PEETZ...AKRON...
COPE...LAST CHANCE...OTIS...JULESBURG...OVID...SEDGWICK...
AMHERST...HAXTUN...HOLYOKE
525 AM MST WED FEB 2 2011

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON MST TODAY...

A WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON MST TODAY. 

* WIND/WIND CHILL VALUES...NORTHWEST WINDS AROUND 10 MPH WILL
  PRODUCE WIND CHILLS OF 20 TO 35 BELOW ZERO.

* IMPACTS...WIND CHILL VALUES THIS COLD CAN CAUSE FROSTBITE TO 
  EXPOSED SKIN IN AS LITTLE AS 20 MINUTES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
WIND WILL CREATE DANGEROUSLY COLD WIND CHILL VALUES. THIS WILL
RESULT IN FROST BITE AND POSSIBLY LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...DRESS
WARMLY IN LAYERS INCLUDING A HAT...EAR MUFFS...A SCARF AND
MITTENS. IF YOU WILL BE TRAVELING BE SURE TO CARRY ALONG WITH YOU
ADDITIONAL WARM CLOTHING INCLUDING A BLANKET.

&&

$$

COZ039>041-021600-
/O.CON.KBOU.WC.Y.0004.000000T0000Z-110202T1600Z/
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
INCLUDING THE CITIES OF...ARVADA...BOULDER...GOLDEN...LAKEWOOD...
LONGMONT...AURORA...BRIGHTON...CITY OF DENVER...
DENVER INTERNATIONAL AIRPORT...HIGHLANDS RANCH...LITTLETON...
PARKER...CASTLE ROCK...ELBERT...FONDIS...KIOWA...LARKSPUR
525 AM MST WED FEB 2 2011

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM MST THIS
MORNING...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM MST THIS
MORNING. 

* WIND/WIND CHILL VALUES...TEMPERATURES OF 10 BELOW TO 20 BELOW
  ZERO WILL COMBINE WITH WINDS OF 5 TO 10 MPH TO PRODUCE WIND
  CHILLS AS LOW AS 25 BELOW ZERO THIS MORNING.

* IMPACTS...WIND CHILLS THIS COLD CAN CAUSE FROSTBITE TO EXPOSED 
  SKIN IN AS LITTLE AS 30 MINUTES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THE COMBINATION OF VERY COLD AIR AND
WIND WILL CREATE VERY LOW WIND CHILL VALUES. THIS COULD RESULT IN
FROST BITE TO EXPOSED SKIN IN AS LITTLE AS 30 MINUTES. IF YOU
MUST VENTURE OUTDOORS...DRESS WARMLY IN LAYERS INCLUDING A HAT...
EAR MUFFS...A SCARF AND MITTENS. IF YOU WILL BE TRAVELING BE SURE
TO CARRY ALONG WITH YOU ADDITIONAL WARM CLOTHING INCLUDING A
BLANKET.

&&

$$

GIMMESTAD

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this wind chill advisory went out at Feb 1, 10:43 AM MST, 4 hours 42 minutes earlier.

Area forecast discussion, Feb 1, 10:43 AM MST, 4 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
1043 AM MST TUE FEB 1 2011

.UPDATE...

&&

.AVIATION...SOME LOW CLOUDS...FOG AND HAZE HAVE DEVELOPED OVER
LOCAL TERMINALS LATER THIS MORNING WITH VARYING AMOUNTS OF
MVFR/IFR CONDITIONS DEVELOPING. THIS WILL LIKELY CONTINUE THROUGH THIS AFTN
AND EARLY EVENING AS VERY SHALLOW LEVEL INSTABILITY AND MOISTURE
AROUND IS GENERATING THE LOW CLOUDS AND HAZY CONDITIONS. ILS
CONDITIONS ALSO POSSIBLE AT KDEN AS WELL. THESE TRENDS REFELECTED IN
18Z TERMINAL FORECASTS. SHOULD SEE IMPROVING CONDITIONS LATER THIS
EVENING AND OVERNIGHT.

&&

.PREV DISCUSSION... /ISSUED 850 AM MST TUE FEB 1 2011/

UPDATE...FEW CHANGES ARE NEEDED TO BE MADE TO CURRENT FORECAST
PACKAGE. BITTERLY COLD AIR REMAINS IN ENTRENCHED WITH MINIMAL
WARMING EXPECTED THROUGH THE DAY. BITTER COLD TEMPERATURES...WIND
SPEEDS AND DANGEROUSLY COLD WIND CHILL READINGS ON TRACK. THAT
SAID...THE WIND CHILL WARNING WILL REMAIN IN EFFECT.

PREV DISCUSSION... /ISSUED 350 PM MST TUE FEB 01 2011/

SHORT TERM...LEADING PART OF THE UPPER TROUGH IS KICKING OUT ACROSS
THE SOUTHERN PLAINS...WITH SOME WEAK LIFT EXITING THE SOUTH AND EAST
FRINGES OF OUR AREA EARLY THIS MORNING. A SECOND PIECE IS DROPPING
SOUTH INTO UTAH. COMBINATION OF THE SYSTEM TO OUR SOUTH AND THE MEAN
TROUGH AXIS DROPPING SOUTHWARD IS BRINGING A SECONDARY SURGE OF
COLDER AIR WITH SOME INCREASE IN THE WINDS THIS MORNING. IN FACT IT
LOOKS A COUPLE OF DEGREES COOLER THAN EXPECTED...AND WITH A BIT MORE
WIND ON THE PLAINS.

SECONDARY TROUGH MAY BRING SOME WEAK ISENTROPIC LIFT TO THE
MOUNTAINS...AND EVENTUALLY THE PALMER DIVIDE AREA BY THIS AFTERNOON
THOUGH NOT EXPECTING MUCH AS FAR AS SNOW AMOUNTS. OTHERWISE THERE IS
A BROAD AREA OF HIGH STRATOCUMULUS THAT APPEARS TO BE DRIVEN BY THE
COOLING ALOFT. PROBABLY STILL SOME FLURRIES IN THIS...AND SOME
BREAKS IN IT AS WELL. WILL GO WITH FLURRY WORDING IN MOST AREAS
TODAY AS ACCUMULATIONS SHOULD BE MINIMAL AND BLOWN ABOUT BY THE WIND
ANYWAY. THE LIFT SHOULD FADE OFF TO THE SOUTH THIS EVENING...WITH
SUBSIDENCE SPREADING IN FROM THE NORTH.

PREVIOUS FORECAST OF NEAR RECORD COLD TEMPERATURES TODAY AND TONIGHT
LOOKS ON TRACK...MADE SLIGHT ADJUSTMENTS DOWNWARD AS GUIDANCE IS
STILL A LITTLE COLDER. CLOUD COVER HOLDING BACK TONIGHTS LOWS...
IT COULD BE QUITE A BIT COLDER IN WIND SHELTERED AREAS IF IT CLEARS
EARLY. MOS GUIDANCE HAS A LOT OF -30S IN THE MOUNTAINS WITH -37 AT
FRASER...ALL POSSIBLE SO WILL WATCH FOR EARLIER CLEARING BUT ALREADY
FORECASTING NEAR RECORD LOWS.

WILL TRY TO STRESS THE WIND CHILLS HARD TODAY...THIS IS NOT THE
USUAL COLD AND WINDY WEATHER WE HAVE. WIND CHILLS IN THE -40S WILL
CAUSE FROSTBITE IN 5 TO 10 MINUTES...AND WE WILL HAVE THOSE
CONDITIONS IN SOME AREAS THAT EXPERIENCE THEM VERY RARELY. TRULY A
LIFE THREATENING SITUATION IF SOMEONE IS STUCK OUTSIDE WITHOUT
ADEQUATE PROTECTION.

LONG TERM...WEDNESDAY AND WEDNESDAY NIGHT...THE UPPER TROF OVER CO
WILL SHIFT TO THE SOUTH WITH A DRIER NORTHEASTERLY FLOW ALOFT OVER
CO...AHEAD OF A BUILDING RIDGE OVER THE PAC NORTHWEST/NRN ROCKIES.
WEAK QG DOWNWARD VERTICAL VELOCITIES OVER NRN CO.  SPATIAL
CROSS-SECTIONS SHOW A MUCH DRIER AMS AT THE SFC AND ALOFT THROUGH
12Z THURSDAY.  ALTHO TEMPERATURES WILL MODERATE SOME...THEY WILL
STILL BE QUITE COLD.  CLEAR SKIES AND SUBZERO DEWPOINTS WEDNESDAY
NIGHT WILL ADD UP TO ANOTHER COLD MORNING ON THURSDAY. FOR THURSDAY
AND THURSDAY NIGHT...THE FLOW ALOFT WILL BE NORTHERLY WITH A 500 MB
RIDGE AXIS ORIENTED WEST TO EAST ACROSS NRN CO BY THURSDAY NIGHT.
AHEAD OF THIS RIDGE AXIS THE GFS/GEM/ECMWF INDICATE A WEAK SYSTEM
MOVING ACROSS THE MTNS OF CO.  AS A RESULT...A SLIGHT CHC OF SNOW IS
IN THE GRIDS FOR THE MTNS/FOOTHILLS THURSDAY AFTN/EVNG.  FRIDAY AND
FRIDAY NIGHT...THE RIDGE AXIS SHIFTS TO THE SOUTH AHEAD OF ANOTHER
SHORT WAVE DISTURBANCE.  THE FLOW ALOFT BECOMES MORE NORTHWESTERLY
BY FRIDAY NIGHT...WITH ANOTHER SYSTEM BRUSHING ACROSS CO FRIDAY
NIGHT INTO SATURDAY MORNING. THERE IS SOME WEAK QG ASCENT AOA 700 MB
AROUND 12Z SATURDAY.  THE LEADING EDGE OF A 80 KT JET MAX AT 300 MB
OVER NERN CO MAY HELP AS WELL.  WL GO WITH CHC POPS IN THE HIGH
COUNTRY WITH JUST A SLIGHT CHANCE ACROSS THE NORTHEAST PLAINS.
OVERALL TEMPERATURES WILL MODERATE SLOWLY THROUGH THE WEEK BUT
REMAIN COLDER THAN SEASONAL NORMALS.  THE NEXT SYSTEM THAT COULD
BRING MUCH COLDER TEMPERATURES TO THE CWFA MAY OCCUR SUNDAY NIGHT
INTO MONDAY WHEN ANOTHER SHOT OF ARCTIC AIR MOVES ACROSS THE
PLAINS.  CONDITIONS COULD BE SIMILAR TO YDA/TDA WITH MUCH COLDER
TEMPERATURES ALONG WITH SOME LGT SNOW.  TOO EARLY TO THROW IN ALL
THOSE DETAILS AT THIS TIME BUT WILL START TO TREND THE TEMPERATURES
DOWN A BIT.  LATER SHIFTS CAN CONTINUE THE TREND IF THE TIMING STAYS
ON TRACK.

AVIATION...FEW ADJUSTMENTS TO DENVER AREAS TERMINAL FORECASTS THIS
MORNING. CEILING AND VISIBILITIES HAVE VERY GRADUALLY IMPROVED WITH
ONLY A FEW LINGERING SNOW FLURRIES. ONLY NOTABLE CHANGE TO THIS
TREND WILL BE TO SEE AN INCREASE IN NORTHERLY WIND SPEEDS THROUGH
THE AFTERNOON. DO NOT EXPECT TO SEE MUCH IF ANY BLOWING SNOW IN THE
DENVER AREA WITH THESE WINDS.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
WIND CHILL WARNING UNTIL 6 AM MST WEDNESDAY FOR COZ030-031-033-
034-038>051.

&&

SHORT TERM...99
LONG TERM....99
AVIATION...ENTREKIN
Hazardous weather outlook, Feb 1, 8:58 AM MST, 6 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
858 AM MST TUE FEB 01 2011

COZ030>051-021300-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
858 AM MST TUE FEB 01 2011

...ARCTIC AIR WILL CONTINUE TO GRIP THE STATE...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

BITTERLY COLD ARCTIC AIR WILL CONTINUE TO GRIP COLORADO FOR THE REST
OF TODAY THROUGH TONIGHT...WITH NEAR RECORD COLD TEMPERATURES
AREAWIDE. NORTH WINDS AT 10 TO 20 MPH ALONG THE FRONT RANGE AND
GUSTING UP TO 35 MPH FARTHER OUT ON THE PLAINS WILL PRODUCE
DANGEROUSLY COLD WIND CHILLS. THE WIND CHILL READINGS WILL BE FROM
20 TO 30 BELOW ZERO ALONG THE FRONT RANGE...WITH 30 TO 40 BELOW ZERO
ON THE EASTERN PLAINS AND IN THE HIGHER MOUNTAINS. THESE CONDITIONS
WILL CAUSE FROSTBITE IN AS LITTLE AS 10 MINUTES AND COULD BE LIFE
THREATENING TO PEOPLE WHO ARE OUTSIDE WITHOUT ADEQUATE PROTECTION
FOR AN EXTENDED TIME.

WINDS WILL DECREASE AS TEMPERATURES DROP TONIGHT...THOUGH AREAS THAT
STILL HAVE SOME WIND WILL HAVE EXTREMELY COLD WIND CHILLS. THE
ACTUAL AIR TEMPERATURES WILL BE AROUND 20 BELOW IN MANY PLACES
WEDNESDAY MORNING...AND THE COLDEST MOUNTAIN LOCATIONS MAY APPROACH
40 BELOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE WILL BE A SLIGHT CHANCE OF SNOW MAINLY IN THE MOUNTAINS
WEDNESDAY THROUGH FRIDAY NIGHT...WITH A BETTER CHANCE OVER THE
WEEKEND. TEMPERATURES WILL GRADUALLY MODERATE FROM WEDNESDAY THROUGH
SATURDAY BUT READINGS WILL REMAIN BELOW SEASONAL NORMALS.  ANOTHER
ARCTIC COLD FRONT COULD BRINGS ANOTHER ROUND OF VERY COLD
TEMPERATURES AND A CHANCE OF SOME SNOW TO THE FRONT RANGE ON MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

BAKER/ENTREKIN

In the hours before

Local storm report, Feb 1, 1:44 PM MST, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
144 PM MST TUE FEB 01 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0913 AM     SNOW             SIMLA                   39.14N 104.08W
02/01/2011  M1.5 INCH        ELBERT             CO   TRAINED SPOTTER

0848 AM     SNOW             10 N ELIZABETH          39.50N 104.60W
02/01/2011  M1.0 INCH        ELBERT             CO   TRAINED SPOTTER

0800 AM     SNOW             4 E AKRON               40.16N 103.14W
02/01/2011  M1.0 INCH        WASHINGTON         CO   CO-OP OBSERVER

0757 AM     SNOW             ELDORADO SPRINGS        39.93N 105.27W
02/01/2011  M3.8 INCH        BOULDER            CO   TRAINED SPOTTER

0740 AM     SNOW             4 NE VIRGINIA DALE      40.99N 105.30W
02/01/2011  M1.1 INCH        LARIMER            CO   CO-OP OBSERVER

0740 AM     SNOW             EVERGREEN               39.63N 105.34W
02/01/2011  M1.0 INCH        JEFFERSON          CO   CO-OP OBSERVER

0736 AM     SNOW             FAIRPLAY                39.22N 106.00W
02/01/2011  M0.8 INCH        PARK               CO   TRAINED SPOTTER

0735 AM     SNOW             GENESEE                 39.69N 105.27W
02/01/2011  M2.7 INCH        JEFFERSON          CO   TRAINED SPOTTER

0730 AM     SNOW             GRANT                   39.45N 105.67W
02/01/2011  M1.0 INCH        PARK               CO   CO-OP OBSERVER

0730 AM     SNOW             ANTERO RESERVOIR        38.99N 105.89W
02/01/2011  M1.0 INCH        PARK               CO   CO-OP OBSERVER

0729 AM     SNOW             2 N LONGMONT            40.20N 105.11W
02/01/2011  M1.0 INCH        BOULDER            CO   TRAINED SPOTTER

0725 AM     SNOW             9 SSW RUSTIC            40.58N 105.64W
02/01/2011  M2.0 INCH        LARIMER            CO   TRAINED SPOTTER

            HOURGLASS RESERVOIR

0715 AM     SNOW             7 SSW LOVELAND          40.33N 105.12W
02/01/2011  M2.0 INCH        LARIMER            CO   TRAINED SPOTTER

            PINEWOOD LAKE

0715 AM     SNOW             5 SSW KARVAL            38.66N 103.57W
02/01/2011  M2.0 INCH        LINCOLN            CO   CO-OP OBSERVER

            STRONTIA SPRINGS RESERVOIR

0704 AM     SNOW             3 E DENVER              39.73N 104.91W
02/01/2011  M1.5 INCH        DENVER             CO   TRAINED SPOTTER

0700 AM     SNOW             NORTHGLENN              39.91N 104.98W
02/01/2011  M1.2 INCH        ADAMS              CO   CO-OP OBSERVER

0700 AM     SNOW             5 WNW LINDON            39.76N 103.49W
02/01/2011  M0.4 INCH        WASHINGTON         CO   CO-OP OBSERVER

0700 AM     SNOW             12 SSW GEORGETOWN       39.55N 105.78W
02/01/2011  M0.6 INCH        PARK               CO   CO-OP OBSERVER

            CABIN CREEK

0700 AM     SNOW             1 SSE ESTES PARK        40.36N 105.51W
02/01/2011  M1.6 INCH        LARIMER            CO   CO-OP OBSERVER

0700 AM     SNOW             11 NNE AKRON            40.31N 103.13W
02/01/2011  M0.3 INCH        WASHINGTON         CO   TRAINED SPOTTER

0700 AM     SNOW             21 NNE LIMON            39.55N 103.54W
02/01/2011  M1.4 INCH        LINCOLN            CO   AMATEUR RADIO

0655 AM     SNOW             4 SE HOLYOKE            40.54N 102.25W
02/01/2011  M0.5 INCH        PHILLIPS           CO   CO-OP OBSERVER

0645 AM     SNOW             5 ENE EATON             40.55N 104.62W
02/01/2011  M0.4 INCH        WELD               CO   TRAINED SPOTTER

0637 AM     SNOW             4 E PARKER              39.51N 104.69W
02/01/2011  M2.0 INCH        DOUGLAS            CO   TRAINED SPOTTER

0630 AM     SNOW             13 NNW GLENDEVEY        40.95N 106.05W
02/01/2011  M1.0 INCH        LARIMER            CO   CO-OP OBSERVER

0630 AM     SNOW             15 WNW STERLING         40.73N 103.48W
02/01/2011  M1.0 INCH        LOGAN              CO   TRAINED SPOTTER

0625 AM     SNOW             21 N NEW RAYMER         40.91N 103.83W
02/01/2011  M0.6 INCH        WELD               CO   CO-OP OBSERVER

0623 AM     SNOW             NIWOT                   40.10N 105.16W
02/01/2011  M1.8 INCH        BOULDER            CO   TRAINED SPOTTER

0605 AM     SNOW             2 SW BOULDER            40.01N 105.28W
02/01/2011  M1.9 INCH        BOULDER            CO   NWS EMPLOYEE

            DAVID SKAGGS RESEARCH CENTER NOAA

0600 AM     SNOW             6 NE DENVER             39.79N 104.88W
02/01/2011  M1.0 INCH        DENVER             CO   CO-OP OBSERVER

0600 AM     SNOW             7 NE KARVAL             38.80N 103.44W
02/01/2011  M0.5 INCH        LINCOLN            CO   TRAINED SPOTTER

0600 AM     SNOW             2 N LOVELAND            40.45N 105.07W
02/01/2011  M1.2 INCH        LARIMER            CO   CO-OP OBSERVER

0552 AM     SNOW             3 N BAILEY              39.44N 105.47W
02/01/2011  M1.3 INCH        PARK               CO   TRAINED SPOTTER

0545 AM     SNOW             BUCKHORN MOUNTAIN       40.61N 105.32W
02/01/2011  M1.3 INCH        LARIMER            CO   CO-OP OBSERVER

0310 AM     SNOW             1 NNW LOUISVILLE        39.99N 105.15W
02/01/2011  M1.6 INCH        BOULDER            CO   AMATEUR RADIO

&&

FREDIN

Nearby

Wind Chill Advisories in Colorado, 2011Every wind chill advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.